Cloudy and Strained Eyesight

Discussion in 'Health Talk' started by Sen, Aug 15, 2016.

tinnitus forum
    1. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      For the past few months I've been experiencing symptoms in my eyes. I get whitish cloudy patches on my eyes that I can sometimes blink away and sometimes not. This can sometimes make me strain to read and watch videos. My right eye is a bit worse for this than my left.

      My right eye has been my "worse" eye for as long as I can remember, but recently it seems to be worse than usual. I can see ghosting in my right eye, and the peripheral vision in both my right and left eyes seem to have blurry and/or grey patches.

      My eyelids have also been twitching a lot. This has calmed down a lot since I quit caffeine, but it still happens regularly, just not constantly like before. The right eyelid is significantly worse for this.

      My eyes are very strained reading and using the computer, and blinking all the time adds to the strain. I notice the symptoms are most prominent near the end of the day and when I am tired and at their best in the morning when I wake up.

      I've seen an optometrist and he says my eyes are very healthy; I don't need glasses and can read and see "fine." He used machines to check different parts of my eyesight, took pictures of my retina and looked into my eye with a very bright light.

      I've gotten a recommendation from my family doctor to see an ophthalmologist for a second opinion. I have been taking OTC eyedrops in the meantime and don't find they have provided any relief at all.

      Any thoughts or advice? Having this on top of my tinnitus, hyperacusis and other symptoms is a huge source of struggle and anxiety.
       
    2. dan
      Chatty

      dan Member

      Tinnitus Since:
      06/2011
      Try cutting out all GMO foods and consume only organic, oh and quit all recreational drugs if you take them.
       
    3. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      Try magnesium supplements for the twitching.

      Do you take any serotonin receptor target drugs? That would be most prescription antidepressants including SSRIs, SNRIs, TCAs, and most recreational drugs that aren't sedatives (including stimulants, psychedelics, empathogens, cannabinoids).

      My vision has been cloudy/swirly/patchey/staticy since I was about 18, so long time now. Over the years different people have had different ideas about why that is, but who knows. As with all bizarre physiological problems, the more anxious you are about it, the more you focus on it, the worse it is.
       
    4. Sen
      Caffeine

      Sen Member

      Tinnitus Since:
      October, 2012.
      I eat a good variety vegetagbles, including a ton of kale, so I doubt I'm deficient in magnesium.

      I've been taking ativan (lorazepam) every day for 2+ years and I'm now in the process of cross tapering to valium (diazepam) to prepare for a slow taper in the future. I also smoke a little marijuana every day, usually like half of an already small bowl, so barely anything, but I have noticed that the blurry patches get worse after smoking.

      They also get worse when I'm tired, and are always better at the beginning of the day and worse near the end of the day. Blinking seems to have an affect on it, so I've considered that it could have something to do with tear production or dry eye. I also experience sharp stinging pain from time to time on either eye.

      I've had weird vision for a long time too. I've always had visual snow, floaters, after images, tracers and whatnot since around the same age as you. This stuff never really bothered me. The reason I'm being bothered by my current symptoms is because:

      1. They're new.
      2. They're uncomfortable/annoying.
      3. I'm concerned about what is causing them and if it will get worse.
      4. They're intrusive and make me strain to read, watch tv, and perform tasks on the computer, which is essentially all I have left as I am like 90% housebound.

      I did try quitting pot for about a week, and the eye issues persisted. The only difference is that the pot didn't exacerbate them, but I also focused on them more because of the increased depression, anxiety, and obsessive compulsion from not using weed. I've been using small amounts of marijuana to cope with my symptoms for a long time, and it's not just something I can drop easily. Not only do they help some of my symptoms, but they also make it easier to deal with them psychologically. It's my anti-depressant in a way. I've discussed my use with my psychiatrist and he didn't seem to have an issue with it. I know this sounds ridiculous, but it's really been a life saver for me. If I have to stop I feel it will cause more problems than it will solve. But maybe it's time.

      I recently picked up some gunnars for use at the computer:

      kuW6NiQ.jpg

      They seem to help mildly with the strain, but not the blurriness. I hope this effect continues.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.